Puerto Rico, 2013Flood in Puerto Rico, September 7 to 8, 2013
September 7 to 8, 2013 · NWS SJU · 1 event in 1 county or zone
Residual moisture associated with Tropical Storm Gabriell, combined with a southeasterly wind flow at the surface, produced showers and thunderstorms over the southern slopes of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Residual moisture associated with Tropical Storm Gabriell, combined with a southeasterly wind flow at the surface, produced showers and thunderstorms over the southern slopes of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 7, 9:53 PM AST, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 7, 9:53 PM AST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
953 PM AST SAT SEP 7 2013
.UPDATE...IR SATELLITE IMAGERY HAVE INDICATED AREAS OF SHOWERS
AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF GABRIELLE...ACROSS
THE MONA PASSAGE AND THE CARIBBEAN WATERS. AN AREA OF LOW PRESSURE
NORTH OF THE HISPANOLA IS PULLING ALL OF THIS REMNANTS NORTHWARD
ACROSS THE NORTHEAST CARIBBEAN ISLANDS. IN THE LAST FEW HOURS...
DOPPLER RADAR IMAGERY HAVE SHOWED SOME FEEDING BAND DEVELOPING
ACROSS THE MONA PASSAGE AND THE COASTAL WATERS OF SOUTHERN PUERTO
RICO. ATTM...THE BEST MOISTURE CONVERGENCE IS OCCURRING ALONG THE
MONA PASSAGE. IT APPEARS THAT SOME OF THESE SHOWERS AND THUNDERSTORMS
COULD AFFECT PORTIONS OF SOUTHERN AND WESTERN PUERTO RICO DURING
OVERNIGHT HOURS AND EARLY SUNDAY MORNING. SOME CHANGES WERE MADE
TO THE SHORT TERM FORECAST GRIDS TO ACCOMMODATED THE FORECAST WITH
ONGOING SITUATION.
&&
.AVIATION...SCT-BKN LAYERS OF CLOUDINESS EXPECTED TO ENCOMPASS THE
LOCAL FLYING REGION THROUGH THE ENTIRE PRD AS THE REMNANTS OF
GABRIELLE PULLS FURTHER NORTH OF THE AREA. ISOLD-SCT SHRA/ISOLD TSRA
WILL MOVE ACROSS THE LOCAL WATERS AND ONLY BRIEFLY AFFECT PARTS OF
THE EAST COASTAL SECTIONS OF PR AND PARTS OF THE USVI. MOSTLY VFR
CONDS EXPECTED AT ALL TAF SITE EXCEPT FOR BRIEF PASSING SHRA NR
TJNR..TJSJ...TIST...TISX AND NRN LEEWARDS THIS MAY LEAD TO BRIEF
PDS OF MVFR. MTN TOP OBSCR DUE TO LOW SCUD CLDS AND -RA PSBL OVR ERN
PR.SOUTHERLY VEERING WINDS OF 10-15 KTS BLO FL200 BCMG WESTERLY 10
TO 15 KTS ABV AND UP TO FL 350.
&&
.MARINE...MODERATE WINDS AND SEAS OF 3-5 FEET WILL PREVAIL OVER
THE NEXT SEVERAL DAYS. THE MAIN HAZARD TONIGHT AND EARLY SUNDAY
WILL BE THE THUNDERSTORM ACTIVITY OVER THE MONA PASSAGE AND THE
CARIBBEAN WATERS.
&&
.PREV DISCUSSION... /ISSUED 253 PM AST SAT SEP 7 2013/
SYNOPSIS...LINGERING MOISTURE ASSOCIATED WITH THE REMNANTS OF
GABRIELLE WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS
THE SURROUNDING WATERS AND PARTS OF THE LOCAL ISLANDS UNTIL SUNDAY.
WEATHER CONDITIONS ARE EXPECTED TO IMPROVE LATE SUNDAY AND EARLY
NEXT WEEK. TUTT LOW ACROSS THE CENTRAL ATLANTIC WILL MOVE OVER THE
REGION BY WEDNESDAY.
DISCUSSION...LATEST SATELLITES IMAGES THIS AFTERNOON DEPICTED A
LARGE AREA OF CLOUDINESS ACROSS THE LOCAL ISLANDS AND THE
SURROUNDING WATERS. THIS MOISTURE WAS ASSOCIATED WITH THE REMNANTS
OF TROPICAL STORM GABRIELLE. THIS CLOUDINESS INHIBITED THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS SO
FAR THIS AFTERNOON. HOWEVER...THE DOPPLER WEATHER RADAR DETECTED
SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE SURROUNDING COASTAL
WATERS WITH SOME OF THEM AFFECTING THE EASTERN HALF OF PUERTO RICO
AS WELL AS VIEQUES...CULEBRA AND THE U.S.V.I LATE IN THE MORNING AND
EARLY THIS AFTERNOON. THE GFS MODEL GUIDANCE SUGGESTS THAT LINGERING
MOISTURE WILL CONTINUE ACROSS THE REGION THIS EVENING AND THRU EARLY
SUNDAY AS THE REMNANTS OF GABRIELLE CONTINUE TO MOVE SLOWLY TO THE
NORTH NORTHWEST FOR THE NEXT FEW DAYS. AS THE LOCAL WIND FLOW TURN
MORE FROM THE EAST...EARLY NEXT WEEK...A DRY TREND IS EXPECTED TO
ENCOMPASS THE REGION FROM THE EAST. THE CHANGE IN WIND
DIRECTION...WILL INDUCE A RETURN TO THE TYPICAL OR NORMAL SUMMER
WEATHER PATTERN OF AFTERNOON SHOWERS AND THUNDERSTORMS OVER WESTERN
AND INTERIOR SECTIONS OF PUERTO RICO.
AVIATION...DESPITE CLDS...VFR DOMINATE AT LOCAL TAF SITES ALTHO
WITH SOME SCT SHRA/TSRA ACROSS THE REGION...XPCT BRIEF PDS OF MVFR
AND IFR PSBL WI LO VSBYS. S TO SE WINDS SFC-FL100 5-15 KT TODAY AND
TONITE.
MARINE...RATHER QUIET MARINE CONDITIONS WILL CONTINUE ACROSS THE
REGION TONIGHT AND SUNDAY WITH WINDS OF 16 KNOTS OR LESS AND SEAS
OF 4 FEET OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 86 78 91 / 20 30 0 20
STT 78 88 79 90 / 30 30 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
09/11
Hazardous weather outlook, Sep 7, 5:27 AM AST, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
527 AM AST SAT SEP 7 2013
AMZ710>745-PRZ001>013-080930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
527 AM AST SAT SEP 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-080930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
527 AM AST SAT SEP 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Ponce
- When
- September 7, 11:00 PM AST to September 8, 1:30 AM AST
- Where
- Ponce County, 3.05 mi S of Ponce to 2.44 mi SSE of Ponce
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.006, -66.620
Ponce emergency managers reported street flooding across the city of Ponce.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in South Dakota, September 7 to 8, 2013$200,000 · 2 events
- Hail and Damaging Winds in South Dakota, September 7, 2013$37,000 · 2.5 in hail · 12 events
- Damaging Winds in Wyoming, September 7, 2013$50,000 · 57 kt wind · 3 events
- Flash Flooding in California, September 7, 2013$35,000 · 2 events
- Flash Flooding and Hail in Montana, September 7, 20131.75 in hail · 26 events
- Flash Flood and Dust Storm in California, September 7, 2013$30,000 · 65 kt wind · 3 events
- Lightning Strike in Florida, September 7, 2013$30,000 · 1 event
- Hail and Damaging Winds in South Dakota, September 7, 2013$7,000 · 2 in hail · 11 events
- Flash Flood and Heavy Rain in Arizona, September 7, 20132 events
- Damaging Winds in Wisconsin, September 7, 201352 kt wind · 2 events
- Hail and Damaging Wind in North Dakota, September 7, 20131 in hail · 2 events
- Hail in South Dakota, September 7, 2013$5,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478663.